Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

After quitting smoking, tongue has become sensitive. While eating hot stuff sweat too much. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 415 Questions
After quitting smoking, tongue has become sensitive.
While eating moderately hot stuff, I sweat too much - causing embarrassment.
Any medicine to avoid sweating?
Posted Tue, 15 Oct 2013 in Smoking and Alcohol Addiction
Answered by Dr. Susanta Padhy 22 minutes later
Brief Answer:
Nonspecific Beta blockers like propranolol

Detailed Answer:

Thanks for the query

I appreciate your effort of quitting smoking

Such symptoms are usual after quitting. And it should subside after a couple of months, and are nothing serious

However, Nonspecific Beta blockers like propranolol, may be of help for sweating. Alternatively, doing breathing exercise twice a day should help

Multivitamins containing b-complex can be partly helpful for tongue sensitiveness

Hope, this helps
Above answer was peer-reviewed by
Follow-up: After quitting smoking, tongue has become sensitive. While eating hot stuff sweat too much. Suggest? 17 minutes later
Thanks Doctor for your quick reply!

I quit smoking 12 years back and not recently.
Prior to quitting smoking, I was using a tongue cleaner to clean it after brushing.
now it is no more needed as there are no deposits.
Also, tongue colour is more reddish now.

Sweating happens only when I eat (cooked) green chilly pieces in the food or very hot stuff.

When I used XXXXXXX IR (Benzocaine Gel) for massaging my gums, the situation improves (side benefit).

any treatment is needed for tongue, in specific?

Answered by Dr. Susanta Padhy 8 minutes later
Brief Answer:
answer is elaborative

Detailed Answer:
Thank you Mr XXXXXXX for clarification

Then it is very unlikely to be related to quitting smoking

The tongue condition that you are referring to is most likely called as "geographical tongue". And Multivitamins containing high dose b-complex vitamins for a month is the specific treatment for the same (kindly do not think that it is a nonspecific treatment for geographical tongue). To my mind it should be the mainstay of treatment. In addition, you can increase intake of spinach and water

Benzocaine gel can be used on and off without any harm.

Benzocaine when used locally, it acts as a local anaesthetic. this is how it helps you, but is not the mainstay of treatment

Hope this clarifies
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor